# SDR AALA20130926013

- Difficulty date: September 26, 2013
- Submitted: November 20, 2013
- Operation: Air carrier
- Aircraft: N493AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49731
- Aircraft time: 71,433 hours, 37,467 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Unknown
- Condition: Fire
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT FLIGHT ATTENDANTS SMELLED SMOKE.  WHEN THEY OPENED 26AB OVERHEAD BIN THEY SAW FLAMES COMING FROM PASSENGER BAG.  FIRE WAS EXTINGUISHED BY FLIGHT ATTENDANTS.  EMERGENCY DECLARED FLIGHT RETURNED ORD LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE. NO DAMAGED NOTED TO OVERHEAD BIN.  REPLACED THREE HALON FIRE EXTINGUISHERS.  SYSTEM GROUND CHECKED NORMAL OPERATION CLOSED.
